Monday, 4 August 2008

Time for a break....

I made the decision yesterday after several truly awful horrible days. 

Days spent in bed feeling sick, in pain from my split infected fingers and feet, sleeping on and off due to the extreme fatigue, pain in my armpit and back and generally feeling just DREADFUL.

My body was telling me, in no uncertain terms, it needed a break from Sutent.  Ive been taking it for over 4 months and have only had 3 weeks break so far - and at the highest dose of 50mg.  I really wanted to keep taking it until next week and was determined to do so but there comes a time when quality of life is more important.

So I stopped taking it yesterday.  7 weeks non stop is enough.

Ofcourse Im running the risk of my tumours starting to grow again during the next couple of weeks.  But I think this is the right thing to do - I cant spend the next week in bed getting weaker and more ill.

It wasnt an easy decision, I agonised over it for ages, but Im sure it is the right one.  Life, no matter how long or short, is for living, not merely existing.

 

9 comments:

zoepaul6968 said...

i agree totally and wish you the very best in feeling better,getting up and about and finding some quality of life to have,bless you xxx zoe
http://journals.aol.co.uk/zoepaul6968/domestic-chaos/

cockbarra said...

That can`t have been an easy decision to make Sprite.

But yr right, quality of life should be weighed against quantity, and u definately seem to be a person who squeezes the heck out of every day !! Enjoy ur break from the drugs...enjoy YOURSELF. and ur family and friends...good luck ! x

pharmolo said...

A hard call, Jane, but you are totally right: you also require quality of life, and it's right down at the mo. Hope you can resume soon.

sugarsweet056 said...

You did need a break, maybe after you get to feeling better, you can resume.
Life is not just life, without some quality to it. Only you can make decisions that are right for you. I know it isn't easy to do.
My prayers.
Sugar

shrbrisc said...

I am keeping you in my prayers , may you get some relief ..
hugs
Sherry

howardandsue said...

Congratulations on your decision.  My husband has been on Sutent for 2 1/2 years and has just now decided it is ok to go off it.  He wasn't able to maintain the 50 dosage and has been on a regime of 37 since the first round which was cut short.  He eventually went to 4 weeks on 3 weeks off and that worked well with him for the body's recovery time.  You might want to consider the lower dosage as the side effects then are not as severe either.  Diarrhea was the worst he experienced.  Also keep a close eye on your heart and throid as sutent can mess with them too.  All is well and it will be with you in time too.  Hang in there--there is light at the end of the tunnell.  God bless
Sue

mortonlake said...

im in total agreement  jane       you do what  you  feel is best  for  you       pamal3 also  send you her love,she has  troubles  with aol       be back  soon   asked  me to send her  news of you.        take care  lots  love  mort xxx

helmswondermom said...

I know that had to be a very hard decision, but I'm sure you know what is best for you.  I hope you've been feeling a lot better.
Lori

sybilsybil45 said...

Sorry I missed this part of your journal...must have been when aol was down or my 'puter!!  Anyway I am glad that you have been able to make this decision although you muct have done it with a heavy heart...I am sure once you begin to feel a little better you will be able to make further decision about the future.  As you so rightly say life is for living not just existing...Much Love  Sybil xx